Alert archive / Mississippi / Wind Advisories in 2008

Wind Advisory 11, NWS Jackson, MS

August 23, 200818 counties in Mississippi

NWS Jackson, MS issued this wind advisory at Aug 23, 2008, 3:49 PM CDT for 18 counties in Mississippi. It took effect at Aug 23, 2008, 11:39 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Aug 23, 2008, 3:49 PM CDT (20:49 UTC)
In effect from
Aug 23, 2008, 11:39 PM CDT
Expired
Aug 24, 2008, 4:53 AM CDT
In force
5 hr
Issued by
NWS Jackson, MS

Counties Clarke County, MS, Covington County, MS, Forrest County, MS, Jasper County, MS, Jefferson Davis County, MS, Jones County, MS, Kemper County, MS, Lamar County, MS, Lauderdale County, MS, Lawrence County, MS, Leake County, MS, Marion County, MS, Neshoba County, MS, Newton County, MS, Rankin County, MS, Scott County, MS, Simpson County, MS, Smith County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 65 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 8.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 389 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -45 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
389 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1014 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-45 m²/s²
0-3 km storm-relative helicity
-41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KJAN 232049
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
349 PM CDT SAT AUG 23 2008

MSZ051-052-056>058-064>066-072>074-240500-
/O.NEW.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
/O.CON.KJAN.LW.Y.0035.080824T0600Z-080824T1200Z/
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
349 PM CDT SAT AUG 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY. A
LAKE WIND ADVISORY REMAINS IN EFFECT FROM 1 AM TO 7 AM CDT
SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND INTO
THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN EARLY SUNDAY...GUSTY
WINDS WILL BE POSSIBLE IN THE HEAVY RAIN BANDS...MAINLY ACROSS EAST
CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE HIGHEST WIND GUSTS
BETWEEN 30 AND 40 MPH IN THE HEAVIEST DOWNPOURS. SUSTAINED WINDS
SHOULD ONLY RANGE BETWEEN 15 AND 25 MPH WITH ALL WINDS DECREASING BY
SUNDAY AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ044>046-049-050-055-063-240500-
/O.NEW.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-SIMPSON-LAWRENCE-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
MAGEE...MENDENHALL...MONTICELLO...NEW HEBRON
349 PM CDT SAT AUG 23 2008

...WIND ADVISORY IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND INTO
THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN EARLY SUNDAY...GUSTY
WINDS WILL BE POSSIBLE IN THE HEAVY RAIN BANDS...MAINLY ACROSS EAST
CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE HIGHEST WIND GUSTS
BETWEEN 30 AND 40 MPH IN THE HEAVIEST DOWNPOURS. SUSTAINED WINDS
SHOULD ONLY RANGE BETWEEN 15 AND 25 MPH WITH ALL WINDS DECREASING BY
SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

CME
3 follow-up statements
000 
WWUS74 KJAN 240407
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1107 PM CDT SAT AUG 23 2008

MSZ051-052-056>058-064>066-072>074-241215-
/O.EXT.KJAN.LW.Y.0035.080824T0407Z-080824T1200Z/
/O.CON.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
NEWTON-LAUDERDALE-SMITH-JASPER-CLARKE-JEFFERSON DAVIS-COVINGTON-
JONES-MARION-LAMAR-FORREST-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
MERIDIAN...TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...
QUITMAN...STONEWALL...SHUBUTA...PRENTISS...BASSFIELD...COLLINS...
MOUNT OLIVE...LAUREL...COLUMBIA...WEST HATTIESBURG...LUMBERTON...
PURVIS...HATTIESBURG
1107 PM CDT SAT AUG 23 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY...

THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 7 AM CDT SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND
INTO THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN EARLY
SUNDAY...GUSTY WINDS WILL BE POSSIBLE IN THE HEAVY RAIN BANDS...
MAINLY ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE
HIGHEST WIND GUSTS BETWEEN 30 AND 40 MPH IN THE HEAVIEST
DOWNPOURS. SUSTAINED WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH WITH
ALL WINDS DECREASING BY SUNDAY AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ044>046-049-050-055-063-241215-
/O.CON.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
LEAKE-NESHOBA-KEMPER-RANKIN-SCOTT-SIMPSON-LAWRENCE-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
DE KALB...SCOOBA...PEARL...BRANDON...RICHLAND...FOREST...MORTON...
MAGEE...MENDENHALL...MONTICELLO...NEW HEBRON
1107 PM CDT SAT AUG 23 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND
INTO THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN EARLY
SUNDAY...GUSTY WINDS WILL BE POSSIBLE IN THE HEAVY RAIN BANDS...
MAINLY ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE
HIGHEST WIND GUSTS BETWEEN 30 AND 40 MPH IN THE HEAVIEST
DOWNPOURS. SUSTAINED WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH WITH
ALL WINDS DECREASING BY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$
000 
WWUS74 KJAN 240439
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
1139 PM CDT SAT AUG 23 2008

MSZ052-058-241245-
/O.CAN.KJAN.LW.Y.0035.000000T0000Z-080824T1200Z/
/O.EXT.KJAN.WI.Y.0011.080824T0439Z-080824T2100Z/
LAUDERDALE-CLARKE-
INCLUDING THE CITIES OF...MERIDIAN...QUITMAN...STONEWALL...
SHUBUTA
1139 PM CDT SAT AUG 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SUNDAY...
...LAKE WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE LAKE
WIND ADVISORY. THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT
SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND INTO
THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN...GUSTY WINDS WILL
BE POSSIBLE IN THE HEAVY RAIN BANDS... MAINLY ACROSS EAST CENTRAL AND
SOUTHEAST MISSISSIPPI. EXPECT THE HIGHEST WIND GUSTS AROUND 40 MPH IN
THE HEAVIEST DOWNPOURS. SUSTAINED WINDS SHOULD RANGE BETWEEN 20 AND
25 MPH WITH ALL WINDS DECREASING BY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WIND GUSTS OF 40 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ046-241245-
/O.EXT.KJAN.WI.Y.0011.080824T0439Z-080824T2100Z/
KEMPER-
INCLUDING THE CITIES OF...DE KALB...SCOOBA
1139 PM CDT SAT AUG 23 2008

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT SUNDAY...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND
INTO THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN...GUSTY WINDS
WILL BE POSSIBLE IN THE HEAVY RAIN BANDS... MAINLY ACROSS EAST
CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE HIGHEST WIND GUSTS
AROUND 40 MPH IN THE HEAVIEST DOWNPOURS. SUSTAINED WINDS
SHOULD RANGE BETWEEN 20 AND 25 MPH WITH ALL WINDS DECREASING BY
SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 40 MPH ARE EXPECTED. WINDS THIS
STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ051-056-057-064>066-072>074-241245-
/O.CON.KJAN.LW.Y.0035.000000T0000Z-080824T1200Z/
/O.CON.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
NEWTON-SMITH-JASPER-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
1139 PM CDT SAT AUG 23 2008

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY...

A LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT SUNDAY. A
WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND
INTO THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN EARLY
SUNDAY...GUSTY WINDS WILL BE POSSIBLE IN THE HEAVY RAIN BANDS...
MAINLY ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE
HIGHEST WIND GUSTS BETWEEN 30 AND 40 MPH IN THE HEAVIEST
DOWNPOURS. SUSTAINED WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH
WITH ALL WINDS DECREASING BY SUNDAY AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ044-045-049-050-055-063-241245-
/O.CON.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
LEAKE-NESHOBA-RANKIN-SCOTT-SIMPSON-LAWRENCE-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
PEARL...BRANDON...RICHLAND...FOREST...MORTON...MAGEE...
MENDENHALL...MONTICELLO...NEW HEBRON
1139 PM CDT SAT AUG 23 2008

...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 4 PM CDT SUNDAY. 

TROPICAL STORM FAY WILL MOVE CLOSER TO THE REGION TONIGHT AND
INTO THE AREA ON SUNDAY. AS THE HEAVIER RAIN MOVES IN EARLY
SUNDAY...GUSTY WINDS WILL BE POSSIBLE IN THE HEAVY RAIN BANDS...
MAINLY ACROSS EAST CENTRAL AND SOUTHEAST MISSISSIPPI. EXPECT THE
HIGHEST WIND GUSTS BETWEEN 30 AND 40 MPH IN THE HEAVIEST
DOWNPOURS. SUSTAINED WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH
WITH ALL WINDS DECREASING BY SUNDAY AFTERNOON.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

03
000 
WWUS74 KJAN 240953
NPWJAN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON MS
453 AM CDT SUN AUG 24 2008

MSZ046-052-058-241800-
/O.CAN.KJAN.WI.Y.0011.000000T0000Z-080824T2100Z/
/O.EXB.KJAN.LW.Y.0035.000000T0000Z-080824T2100Z/
KEMPER-LAUDERDALE-CLARKE-
INCLUDING THE CITIES OF...DE KALB...SCOOBA...MERIDIAN...QUITMAN...
STONEWALL...SHUBUTA
453 AM CDT SUN AUG 24 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
WIND ADVISORY HAS BEEN CANCELLED. 

TROPICAL DEPRESSION FAY HAS MOVED INTO SOUTHEAST MISSISSIPPI THIS
MORNING AND WILL CONTINUE TO MOVE SLOWLY TO THE WEST SOUTHWEST TODAY. 
FAY WILL BRING HEAVY RAIN BANDS ACROSS THE AREA TODAY. GUSTY WINDS
OF 30 TO 35 MPH WILL BE POSSIBLE IN THE HEAVY RAIN BANDS. SUSTAINED
WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH THIS MORNING GRADUALLY
DECREASING DURING THE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON
AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ051-056-057-064>066-072>074-241800-
/O.CAN.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
/O.EXT.KJAN.LW.Y.0035.000000T0000Z-080824T2100Z/
NEWTON-SMITH-JASPER-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-
FORREST-
INCLUDING THE CITIES OF...NEWTON...UNION...DECATUR...CONEHATTA...
TAYLORSVILLE...RALEIGH...BAY SPRINGS...HEIDELBERG...PRENTISS...
BASSFIELD...COLLINS...MOUNT OLIVE...LAUREL...COLUMBIA...
WEST HATTIESBURG...LUMBERTON...PURVIS...HATTIESBURG
453 AM CDT SUN AUG 24 2008

...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 4 PM CDT THIS
AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE WIND
ADVISORY. THE LAKE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM CDT
THIS AFTERNOON. 

TROPICAL DEPRESSION FAY HAS MOVED INTO SOUTHEAST MISSISSIPPI THIS
MORNING AND WILL CONTINUE TO MOVE SLOWLY TO THE WEST SOUTHWEST TODAY. 
FAY WILL BRING HEAVY RAIN BANDS ACROSS THE AREA TODAY. GUSTY WINDS
OF 30 TO 35 MPH WILL BE POSSIBLE IN THE HEAVY RAIN BANDS. SUSTAINED
WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH THIS MORNING GRADUALLY
DECREASING DURING THE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

MSZ044-045-049-050-055-063-241800-
/O.CAN.KJAN.WI.Y.0011.080824T1200Z-080824T2100Z/
/O.EXB.KJAN.LW.Y.0035.000000T0000Z-080824T2100Z/
LEAKE-NESHOBA-RANKIN-SCOTT-SIMPSON-LAWRENCE-
INCLUDING THE CITIES OF...CARTHAGE...PHILADELPHIA...PEARL RIVER...
PEARL...BRANDON...RICHLAND...FOREST...MORTON...MAGEE...
MENDENHALL...MONTICELLO...NEW HEBRON
453 AM CDT SUN AUG 24 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. THE
WIND ADVISORY HAS BEEN CANCELLED. 

TROPICAL DEPRESSION FAY HAS MOVED INTO SOUTHEAST MISSISSIPPI THIS
MORNING AND WILL CONTINUE TO MOVE SLOWLY TO THE WEST SOUTHWEST TODAY. 
FAY WILL BRING HEAVY RAIN BANDS ACROSS THE AREA TODAY. GUSTY WINDS
OF 30 TO 35 MPH WILL BE POSSIBLE IN THE HEAVY RAIN BANDS. SUSTAINED
WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH THIS MORNING GRADUALLY
DECREASING DURING THE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>043-047-048-
053-054-059>062-241800-
/O.EXB.KJAN.LW.Y.0035.000000T0000Z-080824T2100Z/
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-WARREN-HINDS-CLAIBORNE-
COPIAH-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-
INCLUDING THE CITIES OF...CROSSETT...NORTH CROSSETT...HAMBURG...
WEST CROSSETT...DERMOTT...LAKE VILLAGE...EUDORA...BASTROP...
OAK GROVE...EPPS...LAKE PROVIDENCE...RAYVILLE...DELHI...
TALLULAH...WINNSBORO...JONESVILLE...HARRISONBURG...NEWELLTON...
ST. JOSEPH...WATERPROOF...VIDALIA...FERRIDAY...WEST FERRIDAY...
CLEVELAND...INDIANOLA...RULEVILLE...GREENWOOD...GRENADA...
VAIDEN...NORTH CARROLLTON...CARROLLTON...WINONA...EUPORA...
MABEN...MATHISTON...WEST POINT...COLUMBUS...ACKERMAN...WEIR...
STARKVILLE...GREENVILLE...BELZONI...ISOLA...DURANT...TCHULA...
LEXINGTON...PICKENS...GOODMAN...KOSCIUSKO...LOUISVILLE...MACON...
BROOKSVILLE...MAYERSVILLE...ROLLING FORK...ANGUILLA...
YAZOO CITY...RIDGELAND...MADISON...CANTON...VICKSBURG...JACKSON...
PORT GIBSON...CRYSTAL SPRINGS...HAZLEHURST...WESSON...FAYETTE...
NATCHEZ...BUDE...ROXIE...MEADVILLE...BROOKHAVEN
453 AM CDT SUN AUG 24 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A LAKE WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. 

TROPICAL DEPRESSION FAY HAS MOVED INTO SOUTHEAST MISSISSIPPI THIS
MORNING AND WILL CONTINUE TO MOVE SLOWLY TO THE WEST SOUTHWEST TODAY. 
FAY WILL BRING HEAVY RAIN BANDS ACROSS THE AREA TODAY. GUSTY WINDS
OF 30 TO 35 MPH WILL BE POSSIBLE IN THE HEAVY RAIN BANDS. SUSTAINED
WINDS SHOULD RANGE BETWEEN 15 AND 25 MPH THIS MORNING GRADUALLY
DECREASING DURING THE AFTERNOON.

A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP
ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING.

WIND GUSTS OF 30 TO 40 MILES PER HOUR OCCASIONALLY BRING DOWN
LARGE LIMBS AND ROTTED TREES CAUSING SERIOUS INJURY AND PROPERTY
DAMAGE. EXERCISE CAUTION WHEN OUTDOORS DURING THESE STRONG WINDS.

$$

22

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this wind advisory went out at Aug 23, 10:55 AM CDT, 4 hours 54 minutes earlier.

Area forecast discussion, Aug 23, 10:55 AM CDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT SAT AUG 23 2008

.UPDATE...A BAND OF VERY LIGHT RAIN CURRENTLY EXTENDS EAST OF A LINE
FROM GRENADA TO CARTHAGE TO LAUREL AND IS VERY SLOWLY SHIFTING TO
THE WEST THIS MORNING. PRECIPITATION AMOUNTS ARE VERY LIGHT WITH
ONLY A TRACE TO A COUPLE OF HUNDREDTH OF AN INCH REPORTED SO FAR IN
THE EAST. EXPECT AREAS TO THE WEST OF THE LIGHT RAIN BAND TO BE RAIN
FREE FOR THE MOST PART THROUGH THE DAY AS THE HEAVIER RAINFALL
SHOULD HOLD OFF UNTIL THE EVENING INTO THE OVERNIGHT HOURS IN THE
EAST AND SUNDAY MORNING FOR AREAS FURTHER TO THE WEST. FAY CONTINUES
TO SLOWLY TRACK ACROSS THE FLORIDA PANHANDLE THIS MORNING WITH VERY
HEAVY RAINFALL AMOUNTS BEING REPORTED ON THE NORTH AND NORTHEAST
SIDE OF THE STORM. ALREADY UPDATED THE FORECAST TO REFLECT THE LIGHT
RAIN AND THE REST OF THE FORECAST LOOKS ON TRACK...SO NO FURTHER
UPDATES ARE NEEDED AT THIS TIME./15/

.DISCUSSION...SHORT TERM(TODAY THROUGH SUNDAY NIGHT) WATER VAPOR
IMAGERY SHOWS CIRCULATION ASSOCIATED WITH A SHORTWAVE OVER ARKANSAS
AND FAY SPINNING OVER APALACHICOLA. THE SHORTWAVE OVER ARKANSAS WILL
DRIFT SOUTH TODAY AND MAY HELP SPUR SOME STORMS OVER OUR WESTERN
ZONES THIS AFTERNOON. MID TO HIGH LEVEL CLOUDS AND A BAND OF LIGHT
RAIN ASSOCIATED WITH T.S. FAY IS ALREADY SPREADING INTO OUR EASTERN
ZONES EARLY THIS MORNING. AS THE CLOUDS THICKEN FROM THE EAST TODAY
TEMPERATURES WILL BE HELD SEVERAL DEGREES COOLER THAN ON FRIDAY.
SITES IN THE WEST MAY HIT 90 DEGREES THIS AFTERNOON BUT ELSEWHERE
HIGHS SHOULD REMAIN IN THE 80S. COOLER THAN NORMAL AND WETTER THAN
NORMAL WILL BE THE RULE FOR THE SHORT TERM. FAY IS STILL EXPECTED TO
GENERALLY TRACK WEST TODAY ALONG THE GULF COAST AND MOVE INTO
SOUTHEAST MISSISSIPPI EARLY SUNDAY MORNING AS A TROPICAL STORM. FROM
THERE IT IS EXPECTED TO TRACK INTO SOUTHEAST LOUISIANA MONDAY BEFORE
MOVING BACK TO THE NORTHEAST INTO CENTRAL MISSISSIPPI AS A
DEPRESSION. THIS SYSTEM COULD BRING COPIOUS AMOUNTS OF RAIN TO THE
SOUTHERN HALF OF OUR CWFA IN THE SHORT TERM. NAM/NGM BRING HEAVY RAIN
INTO OUR AREA FASTER THAN THE GFS/ECMWF. HAVE LEANED TOWARD A LITTLE
SLOWER ONSET OF HEAVY RAIN SO FOR TONIGHT WL HOIST A LAKE WIND
ADVISORY FOR OUR SOUTHEAST ZONES AND A FLASH FLOOD WATCH FOR AN AREA
GENERALLY SOUTHEAST OF A LINE FROM BROOKHAVEN TO LOUISVILLE. TWO TO
FOUR INCHES OF RAIN WITH LOCALLY HEAVIER AMOUNTS CAN BE EXPECTED BY
SUNDAY MORNING IN THIS AREA. THE FLASH FLOOD WATCH AREA WILL EXPAND
TO INCLUDE THE WHOLE ARKLAMISS FOR SUNDAY AND THE LAKE WIND ADVISORY
AND/OR WIND ADVISORY WILL BE ADJUSTED SUNDAY INTO MONDAY FOR THE
SOUTH DEPENDING ON UPDATED TRACK AND INTENSITY FORECASTS OF FAY. WITH
THE EAST SIDE OF FAY EXPECTED LINGER OVER OUR CWFA THROUGH SUNDAY
INTO MONDAY SIGNIFICANT RAINFALL AMOUNTS WILL BEGIN ADD UP. WL LIKELY
SURPASS OUR JAN RECORD RAINFALL FOR AUGUST THIS WEEKEND. /22/

LONG TERM(MONDAY THROUGH FRIDAY)...MORE COMPLICATIONS REMAIN IN THIS
PERIOD WITH A VERY WET START DUE TO TS FAY AND HOW LONG IT WILL HANG
AROUND FOR A VISIT. EVENTUALLY...DRIER WEATHER BY LATER IN THE WEEK
WITH A RETURN TO CLIMATOLOGY BEHIND A WIND SHIFT TO THE NW PROBABLY
WEDNESDAY NIGHT OR THURSDAY. THE OFFICIAL TRACK OF FAY IS A LITTLE
FARTHER SOUTH THAN YESTERDAY AND NOW APPEARS TO LOOP BACK NWD ON
ABOUT TUESDAY GOING UP THE MS RIVER AS A DEPRESSION. THIS WOULD KEEP
MOST OF OUR CWFA IN THE RISK AREA FOR CONTINUED HEAVY RAINS THROUGH
TUESDAY NIGHT AND POSSIBLY THROUGH WEDNESDAY.

OBVIOUSLY...THESE TRENDS PLAY HAVOC WITH LATEST RUNS OF GFS AND
ECMWF WHICH BOTH TRY TO MOVE REMNANTS OF FAY OFF TO THE NORTHEAST
EARLIER ON TUESDAY. THE MAIN CONCERN REMAINS VERY HEAVY RAINFALL
POTENTIAL WITH STORM TOTALS PROBABLY GETTING INTO THE 10+ INCH RANGE
AT A FEW LOCATIONS S OF I-20 WHILE TOTALS FARTHER N SHOULD STAY IN
THE MORE REASONABLE 4-7 INCH RANGE. IN ADDITION...FAY WILL LIKELY
BRING SOME GUSTY WINDS TO OUR SRN ZONES REQUIRING CONTINUED WIND
RELATED ADVISORIES...MORE IN THE LAKE WIND CATEGORY. CONSIDERING OUR
ALREADY MOIST SOILS FROM WAY ABOVE NORMAL AUGUST RAINS...WILL LIKELY
NEED TO EXTEND/EXPAND FLASH FLOOD WATCHES FOR MUCH OF THE CWFA ONE
DAY AT A TIME. MANY LOCATIONS WILL BE EXCEEDING/SMASHING RECORD
AUGUST RAINFALL TOTALS ONCE THIS SYSTEM PASSES WITH UNUSUAL SUMMER
TIME RIVER FLOODING LOOKING LIKE A SURE BET FOR THE COMING WEEK.

EXPECT TO CUT MAX TEMPERATURE FORECASTS MONDAY THROUGH WEDNESDAY AS
CLOUDS AND RAIN WILL HOLD READINGS IN CHECK. BREAKS IN CLOUD COVER
BY WEDNESDAY AFTERNOON THROUGH THE END OF THE WEEK WILL ALLOW FOR
DECENT WARM UPS. DRIER AIR DROPPING IN ON NWLY FLOW IN THE LOW
LEVELS THURSDAY AND FRIDAY WILL RESULT IN DAY/NIGHT READINGS THAT
SHOULD BE CLOSE TO NORMS HEADING INTO THE LABOR DAY HOLIDAY WEEKEND.
IN THE WAKE OF DEPARTING FAY...MODELS MAINTAIN A WEAK UPPER LEVEL
SHEAR AXIS ACROSS AT LEAST SRN HALF OF THE AREA AS RIDGING BUILDS
FROM SWRN CONUS INTO THE OH VALLEY BY THE WEEKEND.

EARLY GLIMPSES JUST BEYOND THE 6-7DAY PERIOD SHOWING MORE TROPICAL
ACTIVITY POSSIBLE IN THE CARRIBEAN AREA BUT HOPEFULLY NOT APPROACHING
THE GULF REGION UNTIL AFTER SEPT.2ND./40/

&&

.AVIATION...LOOKS LIKE THE WESTERN EDGE OF THE LIGHT/MODERATE RAIN
WILL IMPACT THE E HALF OF THE AREA THROUGH THE DURATION. I WILL
CARRY MVFR CEILINGS THROUGH GENERALLY THE ENTIRE TAF. BETWEEN NOW
AND 22-00Z...CEILINGS SHOULD BE AROUND 2000-2500 FT WITH VIS
DROPPING TO 3-4 SM. IF THE PRECIP GETS HEAVY ENOUGH...THEN THE VIS
MAY BRIEFLY DROP TO 2 SM. AGAIN...THIS SHOULD ONLY OCCUR AT MEI/GTR
THROUGH 00Z. THERE LOOKS TO BE A WINDOW LATER THIS AFTERNOON/EARLY
EVENING WHERE VFR CEILINGS MAY MOVE IN AS THE STEADY PRECIP
DISSIPATES SOME. HOWEVER...THAT LOOKS TO BE SHORT LIVED AS MORE
STEADY PRECIP MOVES IN LATER THIS EVENING. AS THAT DOES...THE VIS
AND CEILINGS WILL DROP AND I WILL TREND CONDITIONS DOWN HILL BEYOND
06Z FOR AREAS ALONG AND E OF I-55.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       84  69  80  70 /  44  57  99  81
MERIDIAN      81  71  79  71 /  69  80 100  82
VICKSBURG     87  71  83  70 /  36  34  78  67
HATTIESBURG   86  69  80  72 /  59  80  94  76
NATCHEZ       87  69  82  69 /  41  40  50  39
GREENVILLE    88  70  86  72 /  38  21  57  45
GREENWOOD     84  69  83  71 /  42  29  70  57

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH FROM THIS EVENING THROUGH SUNDAY EVENING FOR
     MSZ038-039-045-046-050>052-055>058-062>066-072>074.

     FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      MSZ018-019-025>037-040>044-047>049-053-054-059>061.

     LAKE WIND ADVISORY FROM 1 AM TO 7 AM CDT SUNDAY FOR MSZ051-052-
     056>058-064>066-072>074.

LA...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      LAZ007>009-015-016-023>026.

AR...FLASH FLOOD WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
FOR      ARZ074-075.

&&

SHORT TERM: 15
AVIATION: CME
Hazardous weather outlook, Aug 23, 3:24 PM CDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
324 PM CDT SAT AUG 23 2008

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>029-034>036-
040>042-047-242030-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-WASHINGTON-
HUMPHREYS-HOLMES-ISSAQUENA-SHARKEY-YAZOO-WARREN-
324 PM CDT SAT AUG 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...EXTREME
SOUTHEAST ARKANSAS AND NORTHWEST PORTIONS OF MISSISSIPPI...GENERALLY
NORTHWEST OF A LINE FROM NATCHEZ TO VICKSBURG TO EUPORA.

.DAY ONE...TONIGHT AND SUNDAY

THE REMNANTS OF TROPICAL STORM FAY WILL MOVE INTO THE REGION LATE
TONIGHT AND LINGER AROUND THE AREA THROUGH TUESDAY. THE MAJORITY OF
THE HEAVY RAIN LOOKS TO FALL EAST AND SOUTHEAST OF THIS REGION.
HOWEVER...LOCALLY HEAVY RAINFALL MAY OCCUR IN SOME AREAS AND PRODUCE
1 TO 3 INCHES OF RAIN THROUGH SUNDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

AS THE REMNANTS OF FAY LINGER...LOCALLY HEAVY RAINFALL WILL CONTINUE
TO BE POSSIBLE THROUGH TUESDAY AFTERNOON. ANY HEAVY RAIN AREA MAY
PRODUCE AND ADDITIONAL 1 TO 3 INCHES OF RAIN.

BEYOND TUESDAY...THE PROBABILITY OF HAZARDOUS WEATHER REMAINS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED ANYTIME BETWEEN SUNDAY AND TUESDAY DUE TO
HEAVY RAIN POTENTIAL.

MSZ030>033-037>039-043>046-048>066-072>074-242030-
CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-ATTALA-WINSTON-NOXUBEE-MADISON MS-
LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-
CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-
FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-
MARION-LAMAR-FORREST-
324 PM CDT SAT AUG 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL...EASTERN AND SOUTHEAST
MISSISSIPPI...GENERALLY FOR AREAS ALONG AND SOUTHEAST OF A NATCHEZ TO
VICKSBURG TO EUPORA LINE.

.DAY ONE...TONIGHT AND SUNDAY

RAINFALL FROM TROPICAL STORM FAY WILL CONTINUE TO EVOLVE AND PUSH
INTO EASTERN AND CENTRAL MISSISSIPPI THROUGH THE NIGHT. THE HEAVIEST
RAINFALL MAY BEGIN TO IMPACT EASTERN MISSISSIPPI TOWARD MORNING AS 2
TO 4 INCHES LOOK TO BE POSSIBLE. THE HEAVIEST RAINFALL LOOKS TO
DEVELOP AND MOVE IN DURING THE DAY ON SUNDAY AND INTO SUNDAY NIGHT AS
THE CENTER OF FAY MOVES FURTHER WEST INTO CENTRAL AND SOUTHWEST
MISSISSIPPI. BY SUNDAY AFTERNOON...AREAS ALONG AND EAST OF I-55 MAY
SEE RAINFALL TOTALS BETWEEN 3 AND 6 INCHES.

THE RISK OF TORNADOES WILL INCREASE ACROSS EASTERN MISSISSIPPI ON
SUNDAY AFTERNOON AND LINGER OVERNIGHT AND INTO MONDAY. THE RISK
DOESNT APPEAR TO BE LARGE...BUT A FEW WEAK TORNADOES MAY BE
POSSIBLE.

ADDITIONALLY...SOME LOCATIONS MAY SEE SOME GUSTY WINDS IN THE
HEAVIER RAIN AREAS SUNDAY. THE HIGHEST WIND GUSTS SHOULD ONLY REACH
30 TO 40 MPH AND MAINLY OCCUR EAST AND SOUTHEAST OF A DEKALB TO
CARTHAGE TO BRANDON TO BROOKHAVEN LINE. WITH SATURATED SOILS...SOME
TREES MAY BE DOWNED BY THESE 30 TO 40 MPH WIND GUSTS.

.DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY

FROM SUNDAY NIGHT INTO EARLY TUESDAY...DEEP MOIST FLOW WILL COME OFF
THE GULF OF MEXICO AND INTO THE CIRCULATION OF THE REMNANTS OF FAY.
RAINFALL INTENSITIES MAY INCREASE DURING THIS TIME AND BRING
ADDITIONALLY HEAVY RAINFALL TO AREAS ALONG AND EAST OF I-55. BETWEEN
SUNDAY NIGHT AND TUESDAY...WIDESPREAD 5 TO 10 INCHES OF RAIN LOOKS TO
BE POSSIBLE. SOME LOCATIONS MAY EVEN SEE HIGHER AMOUNTS. IF THIS
OCCURS...SIGNIFICANT FLOODING WILL BE POSSIBLE.

BEYOND TUESDAY...THE PROBABILITY OF HAZARDOUS WEATHER REMAINS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

CME

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 4:57 AM CDTLake Wind AdvisoryJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more35 hr
Aug 23, 5:26 AM CDTFlash Flood WatchJANAdams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 41 more54 hr

Nearby

Wind Advisories in Mississippi, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.